So in the post named A bit of everything, I touched on the subject of weight gain because of the Gabapentin and I thought I would write a bit more in depth post about it.
Last year I came down off the Quetiapine to a much lower dose, this was partly because of the 3 stone that I had put on but I also didn’t feel like I needed it any more. It took about 9 months but all the weight I had gained and more fell off without much effort of my part, which was even better. My mental health didn’t suffer as a result either which was good, well I had one manic episode but that was down to lack of sleep, so I had to go back up to 50 mgs and didn’t gain any weight.
Over the 9 months I got really addicted to the weight loss and I got addicted to feel empty and when I was 8 stone 13 lbs I was SO HAPPY and felt amazing. I then got to the point where I was only eating a small amounts of food so that I didn’t pass out and eating/cooking/food shopping caused extreme stress. This feeling wasn’t so great and it became a problem which interfered with my daily life and I wasn’t able to go out much because I was worried about passing out and if I didn’t go out then I didn’t have to worry about how much I ate.
I’ve always had issues with food and my weight which has always mainly been down to the medication I take/took for my physical health issues. I started on Prednisolone Steroids when I was 15 years old, that caused weight gain and the classic moon face.After a few years those side effects went and my weight was back under control again.
Then came the Bipolar and Quetiapine…This caused more then just weight gain, it also caused irritable bowl syndrome and it just made my whole body so sluggish and drugged up. I think the highest dose I was on at one point was 800 mgs and its was horrible, all I could do was sleep and I just felt so slow and zombified all the time. It wasn’t a nice feeling at all, it felt like the world was in slow motion. I am now on 50 mgs a night just to help me sleep, I don’t have the horrible sluggish feeling that I had on a much higher dose.
In between all of this any time I was overly stressed my appetite was the first thing to go and I would struggle to eat anything at all. It’s still the same now and it’s really frustrating because it causes me even more stress.
I think that’s about all of the history of my weight issues, there’s probably more but I don’t remember right now.
A few months ago I went to my GP and we talked about me coming off my Tramadol and changing over to Gabapentin. I’ve been on Tramadol for much longer then I can even remember and it was no longer effective and because of all the operations I want in the future for my medical transition, I didn’t want to go onto another opiate based drug because I will need the opiate based drugs during the recovery period. Now usually after the operations most people are given Paracetamol and or co-codamol but because I have been on both of those before for long periods neither of them are effective at all. So for me after the operations I will probably be on opiate based medications.
So I opted for Gabapentin, which is used to treat many things like epilepsy, restless leg syndrome and neuropathic pain. Within the first fortnight I put on half a stone, I just binged on so much sugary crap and loads and loads of carbs! Its all I wanted and I had no desire to really cook anything other then what I was eating.
I weighed myself today and I am up to 9 stone 13lbs! This does NOT make me feel good. Not just because of the obvious reason that come with gaining weight but because of how it effects my gender dysphoria. The weight has gone straight to my chest, stomach and thighs, all of the feminine parts of my body. It is all made worse by the fact that I can’t bind because of my physical health issues and when I go out I am always misgendered. So yeah I don’t feel all that great right now, I hate my body it sucks and the weight gain has just exaggerated that.
I hate my body so much right now and I’ve even had thoughts of slicing at my chest area in hopes the medical professionals would have to do something…and it just makes me feel so low and it makes me want to hide away from the world. I hate the fact that the world sees me as female and not how I am inside, its soul destroying.
I am trying to start eating better again, I’ve found out the miracle of frozen chopped onion, garlic and other things. I knew these things existed but I’ve not wanted to use them, as I was wanting to just carry on as I was. Anyway I wrote more about this in another post. I just need to curb the sugar cravings and move a little more each day, its difficult but I am going to try my best.
Anyway I’ve been trying to write this for a few hours now and my concentration has completely gone. So I’ll wrap this up and get myself and the pups to bed.